Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 146, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 2, 2006, 12:06 AM CST for Adair County, Cherokee County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2006, 12:06 AM CST (06:06 UTC)
- Expired
- Apr 2, 2006, 1:00 AM CST
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Adair County, OK, Cherokee County, OK
The radar
The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:36 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 020605
SVRTSA
OKC001-021-020700-
/O.NEW.KTSA.SV.W.0146.060402T0606Z-060402T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1206 AM CST SUN APR 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
ADAIR COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 100 AM CST
* AT 1203 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEGGS TO 12 MILES SOUTH OF HULBERT...MOVING EAST AT
50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...PEGGS...
TAHLEQUAH...COOKSON...SCRAPER...OAKS...ELDON...PROCTOR...BUNCH...
CHRISTIE...MARIETTA...STILWELL...BARON...WESTVILLE AND WATTS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3604 9454 3567 9448 3567 9512 3582 9513
3583 9525 3586 9522 3589 9525 3600 9525
3604 9522 3605 9520 3608 9520 3609 9511
3617 9511 3617 9458
$$1 follow-up statement
000
WWUS54 KTSA 020702
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
102 AM CST SUN APR 2 2006
OKC001-021-020712-
/O.EXP.KTSA.SV.W.0146.000000T0000Z-060402T0700Z/
CHEROKEE OK-ADAIR OK-
102 AM CST SUN APR 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR ADAIR AND CHEROKEE COUNTIES
EXPIRES AT 100 AM CST...
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THESE STORMS THROUGH 130 AM CST.
LAT...LON 3604 9454 3567 9448 3567 9512 3582 9513
3583 9525 3586 9522 3589 9525 3600 9525
3604 9522 3605 9520 3608 9520 3609 9511
3617 9511 3617 9458
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 9:16 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 1, 9:16 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
916 PM CST SAT APR 1 2006
.UPDATE...
A SQUALL LINE CONTINUES TO MOVE NORTHEAST ACROSS CENTRAL
OKLAHOMA. THE WESTERN PARTS OF THE FORECAST AREA LOOKS LIKE
IT HAS A GOOD BET FOR RAIN. SEVERE WEATHER MAY ALSO ACCOMPANY
THE STORMS WITH WINDS BEING THE MAIN THREAT. NORTHEAST OKLAHOMA
LOOKS TO HAVE THE BEST CHANCE OF RAIN THROUGH THE OVERNIGHT
HOURS PER THE 18Z NAM.
LOTS OF CLOUDS...SOUTH WINDS AND DEW POINTS IN THE 60S SHOULD
RESULT IN A MILD NIGHT.
AN UPDATE HAS BEEN SENT OUT FOR MAINLY THE POPS TONIGHT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR ARZ001-
ARZ010.
FIRE WEATHER WATCH FROM NOON SUNDAY TO 9 PM SUNDAY FOR ARZ002-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 12/17Hazardous weather outlook, Apr 1, 8:50 PM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
850 PM CST SAT APR 1 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
850 PM CST SAT APR 1 2006
...TORNADO WATCH IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA THROUGH
300 AM CDT..
...A RED FLAG WARNING AND FIRE WEATHER WATCH ARE IN EFFECT FOR
PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHWEST OF A OKEMAH...TULSA...BARTLESVILLE LINE.
ONSET...AFTER 1000 PM CST.
DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS CURRENTLY MOVING INTO
PORTIONS OF CENTRAL OKLAHOMA THIS EVENING. THIS ACTIVITY IS EXPECTED
TO MOVE INTO NORTHEAST OKLAHOMA AFTER 1000 PM CST. LATEST DATA
SUGGEST THAT THE OVERALL THUNDERSTORM INTENSITY MAY BEGIN TO
DECREASE OVER THE NEXT FEW HOURS AS THE THUNDERSTORM LINE
APPROACHES. THERE WILL STILL BE A LIMITED CHANCE FOR A FEW SEVERE
STORMS...PRIMARILY NORTHWEST OF A OKEMAH...TULSA...BARTLESVILLE
LINE. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS IN THE
STRONGER BOW SEGMENTS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL.
VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A DRY LINE WILL SWEEP ACROSS THE AREA ON SUNDAY AND INTO
NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA SUNDAY EVENING
AS A STRONG LOW PRESSURE SYSTEM MOVES OUT OF KANSAS AND INTO
IOWA. THE REMAINS UNCERTAINTY ABOUT THE TIMING OF THE DRY LINE
AND THE RESULTING STORM AND FIRE POTENTIAL.
MODEL GUIDANCE GUIDANCE SUGGESTS THE DRY LINE WILL AGGRESSIVELY
PUNCH ACROSS THE AREA SUNDAY AND PERHAPS BE CLEAR THE TULSA
FORECAST AREA BEFORE AFTERNOON STORMS CAN FORM. HOWEVER THE
MODELS SOMETIMES ARE TOO FAST WITH THE DRY LINE MOVEMENT IN
SIMILAR SITUATIONS...SO CURRENT THINKING IS THAT THE DRY LINE
WILL SLOW LATE IN THE DAY AND BE IN EXTREME EASTERN OKLAHOMA OR
WESTERN ARKANSAS AT THE TIME NEW STORMS DEVELOP. WHILE LOW-LEVEL
WINDS WILL NOT BE VERY SUPPORTIVE...INSTABILITY AND DEEP-LAYER WINDS
WILL SUPPORT SUPERCELL STORMS.
BEHIND THE DRY LINE A VERY HIGHT TO LOCALLY EXTREME FIRE DANGER WILL
DEVELOP IN THE AFTERNOON AND PERSIST INTO THE EVENING. SEE THE
RED FLAG WARNING AND FIRE WEATHER WATCH FOR DETAILS..
THE NEXT CHANCE FOR ORGANIZED SEVERE WEATHER POTENTIAL APPEARS TO BE
THURSDAY AS ANOTHER LARGE STORM SYSTEM MOVES INTO THE PLAINS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CLOSELY FOLLOW FORECASTS FOR SUNDAY
AND BE READY FOR BOTH A FIRE WEATHER AND SEVERE WEATHER THREAT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 1, 10:48 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CST SAT APR 1 2006
OKZ055-056-060>062-064>067-070-020545-
CREEK OK-MAYES OK-MUSKOGEE OK-NOWATA OK-OKFUSKEE OK-OKMULGEE
OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
1048 PM CST SAT APR 1 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON...NOWATA...ROGERS...MAYES...TULSA...CREEK...WAGONER
AND OKMULGEE
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND OKFUSKEE
AT 1048 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 24 MILES NORTHWEST OF BARTLESVILLE TO 22 MILES
WEST OF OCHELATA TO 4 MILES WEST OF KELLYVILLE TO 2 MILES NORTH OF
CASTLE...MOVING EAST AT 45 MPH.
A LARGE PORTION OF WASHINGTON...NOWATA...ROGERS...MAYES...TULSA...
CREEK...WAGONER...MUSKOGEE...OKMULGEE AND OKFUSKEE COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 1145 PM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 1, 10:57 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1057 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST 2 S WYNONA 36.52N 96.33W
04/01/2006 M58 MPH OSAGE OK MESONET
&&
JBMLocal storm report, Apr 1, 11:01 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1101 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST 2 S WYNONA 36.52N 96.33W
04/01/2006 M61 MPH OSAGE OK MESONET
&&
JBMLocal storm report, Apr 1, 11:14 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST TULSA 36.13N 95.92W
04/01/2006 M70 MPH TULSA OK BROADCAST MEDIA
1 INCH TREE LIMB ALSO DOWN
&&
JBMSpecial weather statement, Apr 1, 11:44 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CST SAT APR 1 2006
OKZ057-058-062-063-068>071-020615-
ADAIR OK-CHEROKEE OK-CRAIG OK-DELAWARE OK-MAYES OK-MCINTOSH
OK-MUSKOGEE OK-OTTAWA OK-
1144 PM CST SAT APR 1 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA...CRAIG...DELAWARE...MAYES AND ADAIR
IN EAST CENTRAL OKLAHOMA
CHEROKEE AND MUSKOGEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 1144 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 22 MILES NORTHWEST OF CENTRALIA TO 14 MILES WEST
OF ADAIR TO 7 MILES SOUTHWEST OF MAZIE TO 2 MILES SOUTHWEST OF
COUNCIL HILL...MOVING EAST AT 45 MPH.
A LARGE PORTION OF OTTAWA...CRAIG...DELAWARE...MAYES...CHEROKEE...
ADAIR...MUSKOGEE AND MCINTOSH COUNTIES WILL BE AFFECTED BY THESE
STORMS THROUGH 1215 AM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 1, 11:58 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1158 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL PRYOR 36.31N 95.32W
04/01/2006 E0.75 INCH MAYES OK EMERGENCY MNGR
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:29 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 61 min |
| Apr 1, 11:11 PM CST | Severe Thunderstorm Warning | TSA | Tulsa, Washington | 34 min |
| Apr 1, 11:19 PM CST | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 26 min |
| Apr 1, 11:32 PM CST | Severe Thunderstorm Warning | TSA | Nowata | 43 min |
| Apr 1, 11:53 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 52 min |
| Apr 2, 12:00 AM CST | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.